Alert archive / Florida / Wind Chill Advisories in 2017
Wind Chill Advisory 1, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Jan 7, 2017, 8:33 AM EST for Collier County, Glades County, Hendry County, Florida. It took effect at Jan 7, 2017, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 8:33 AM EST (13:33 UTC)
- In effect from
- Jan 7, 2017, 10:00 PM EST
- Expired
- Jan 8, 2017, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Glades County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted.
102 WWUS42 KMFL 071333 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 833 AM EST SAT JAN 7 2017 FLZ063-066-069-070-081500- /O.NEW.KMFL.WC.Y.0001.170108T0300Z-170108T1500Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- INCLUDING THE CITIES OF PALMDALE, MOORE HAVEN, CLEWISTON, LABELLE, BIG CYPRESS SEMINOLE RESERVATION, NAPLES, AND IMMOKALEE 833 AM EST SAT JAN 7 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY. * WIND CHILL VALUES...UPPER 20S TO MID 30S. * OTHER IMPACTS...NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE WITH THE COLD TEMPERATURES TO CREATE COLD WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RAG
3 follow-up statements
001 WWUS42 KMFL 072014 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 314 PM EST SAT JAN 7 2017 FLZ063-066-069-070-080415- /O.CON.KMFL.WC.Y.0001.170108T0300Z-170108T1500Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- INCLUDING THE CITIES OF PALMDALE, MOORE HAVEN, CLEWISTON, LABELLE, BIG CYPRESS SEMINOLE RESERVATION, NAPLES, AND IMMOKALEE 314 PM EST SAT JAN 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... * WIND CHILL VALUES...UPPER 20S TO MID 30S. * OTHER IMPACTS...NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE WITH THE COLD TEMPERATURES TO CREATE COLD WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MT
430 WWUS42 KMFL 072353 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 653 PM EST SAT JAN 7 2017 FLZ063-066-069-070-081500- /O.CON.KMFL.WC.Y.0001.170108T0300Z-170108T1500Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- INCLUDING THE CITIES OF PALMDALE, MOORE HAVEN, CLEWISTON, LABELLE, BIG CYPRESS SEMINOLE RESERVATION, NAPLES, AND IMMOKALEE 653 PM EST SAT JAN 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... * WIND CHILL VALUES...UPPER 20S TO MID 30S. * OTHER IMPACTS...NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE WITH THE COLD TEMPERATURES TO CREATE COLD WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MT
517 WWUS42 KMFL 081455 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 955 AM EST SUN JAN 8 2017 FLZ063-066-069-070-081600- /O.EXP.KMFL.WC.Y.0001.000000T0000Z-170108T1500Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- INCLUDING THE CITIES OF PALMDALE, MOORE HAVEN, CLEWISTON, LABELLE, BIG CYPRESS SEMINOLE RESERVATION, NAPLES, AND IMMOKALEE 955 AM EST SUN JAN 8 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... WIND CHILL VALUES HAVE RISEN ABOVE 35 DEGREES ACROSS COLLIER, GLADES, AND HENDRY COUNTIES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 6:42 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Jan 7, 6:42 AM EST, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
642 AM EST Sat Jan 7 2017
.AVIATION...
A cold front will continue to move southeast across Florida this
morning and into the afternoon, with scattered showers and
thunderstorms ahead of it. Have included VCSH early in the TAF
period at all the TAF sites, as isolated showers may pop up ahead
of the main forcing associated with the cold front. Started VCTS
at KAPF at 13z as a line of convection moves toward that terminal.
For the east coast sites, latest thinking is that VCTS should
start around 16z-17z, with the greatest thunderstorm threat
continuing through around 22z. Gusty winds will be possible with
the strongest storms, along with periods of MVFR/IFR flight
restrictions. The cold front should be through the region around
00z, with VFR flying conditions returning. Winds will be southwest
ahead of the front around 10-15 knots, with gusts up to 20-25
knots, becoming northwest behind the front around 15 knots with
gusts to 25 knots.
&&
.PREV DISCUSSION... /issued 541 AM EST Sat Jan 7 2017/
UPDATE...
Updated to include high risk of rip currents for Gulf beaches.
Previous discussion remains unchanged.
PREV DISCUSSION... /issued 532 AM EST Sat Jan 7 2017/
.Scattered Thunderstorms Today, Then Colder and Blustery
Tonight...
.Dangerous Marine Conditions Late This Afternoon through
Sunday...
DISCUSSION...
Near-term (through this afternoon): South Florida fully in warm
sector early this morning ahead of cold front across North
Florida. Dew points have risen into the upper 60s and lower 70s in
light south winds. Band of showers and thunderstorms over the
eastern Gulf of Mexico will move into Southwest Florida late this
morning ahead of the cold front, which will be the general weather
story today as the front progresses southward. Another area of
showers and thunderstorms over the Atlantic waters will stay
offshore, but indicative of the unstable atmosphere ahead of the
front. Cold front is forecast to be near a Lake Okeechobee/Naples
line around 10-11 AM, West Palm Beach/Everglades City line around
1-2 PM, Fort Lauderdale/Miami area around 4-5 PM, then well south
of the area by 7 PM. The pre-frontal environment, although
unstable, will not be conducive for widespread strong/severe
thunderstorms due to weak atmospheric dynamics/forcing and low
level convergence. However, there should be enough instability
(CAPE values 1000 to 1300 j/kg) ahead of the front for a few
strong wind gusts with the thunderstorms embedded in the main
band of precipitation. Greatest coverage will be mainly north/west
of Naples/West Palm Beach line, with some breaks in the
precipitation band as it moves through the Miami/Fort Lauderdale
area. Main threat with any thunderstorms will be gusty winds
of at least 40 mph and lightning strikes, ending with the frontal
passage. Temperatures will be strongly influenced by the frontal
position, with highs occurring in the late morning around Lake
Okeechobee, midday in the Naples area and early afternoon in the
Palm Beaches before tumbling through the 60s during the afternoon
hours. SE parts of the area (MIA/FLL) will the warmest with highs
reaching the mid 80s before the front drops temperatures sharply
by day's end.
This sets the stage for a chilly night, likely the coldest so far
this winter season, as strong surface high pressure over the
Southeast U.S. builds into Florida. Model guidance has trended
a bit colder, raising concerns for low wind chills across
Southwest Florida as winds stay above 10 mph all night, even over
the interior. This forecast is depicting lows in the upper 30s to
lower 40s over interior Southwest Florida, with lowest wind chills
early Sunday morning in the upper 20s and lower 30s when combined
with the gusty winds. Although forecast wind chills meet criteria
for a wind chill advisory for most of Southwest Florida, will let
next shift assess the latest information during the morning hours
before making decision on issuing the advisory. Elsewhere, lows
ranging from the mid to upper 40s Everglades to lower/mid 50s east
coast metro areas with lowest wind chills in the 40s most areas
by sunrise Sunday.
Sunday will see a good amount of sunshine but it will stay cool
and blustery all day as highs struggle to hit 60 around Lake
Okeechobee, and only lower to mid 60s over the rest of South
Florida. Sustained winds will be near 20 mph with gusts over 30
mph at times. Winds turn to the NE Sunday night which will begin
the moderating trend in the temperatures, although it will still
be chilly with lows in the lower 40s interior SW Florida, mid to
upper 40s Everglades and in the lower 50s over the western suburbs
of the east coast metro. Coastal east coast will only drop into
the upper 50s as onshore winds have the greatest moderating
effect. Winds will not be quite as strong Sunday night, which
mitigates wind chill concerns.
Stable pattern sets in for most of next week as the surface high
pressure shifts into the Atlantic and strong mid/upper level
ridging sets up over the Gulf of Mexico and Florida. This will
lead to prevailing moderate east winds and gradually moderating
temperatures, along with a few showers primarily east coast.
Temperatures will still run below normal Monday (highs in the
lower 70s) with low humidity, then mid to upper 70s most of the
remainder of the week which is near normal for this time of year.
Lows will be mostly in the 50s and 60s.
MARINE...
Dangerous marine conditions will set in late this afternoon and
especially tonight as the cold front sweeps through and north
winds and seas rapidly increase. Seas are forecast to be in excess
of 14 feet over both Gulf of Mexico and Atlantic Gulf Stream
waters through Sunday, then slowly subsiding through most of the
upcoming week. Nevertheless, seas may remain at advisory levels
at least through Monday and perhaps into Tuesday. Wind gusts will
approach Gale force tonight and Sunday, but analysis of low level
wind fields suggest the gusts should not be frequent enough to
require a Gale Warning at this time.
BEACH FORECAST...
There is a high risk of rip currents at the Gulf beaches today,
then becoming high both Atlantic and Gulf beaches tonight. The rip
current risk will remain high at the Atlantic beaches well into
next week. High seas and rough surf may require a high surf
advisory as early as Sunday, and later shifts will assess this
further.
FIRE WEATHER...
Despite drier continental air plunging into Florida behind the
cold front late today and tonight, low temperatures will prevent
relative humidity values from reaching critical levels. However,
gusty winds will be a concern as far as potential rapid spreading
of any fires is concerned.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 81 53 66 54 / 70 20 10 20
Fort Lauderdale 82 54 67 57 / 60 20 10 20
Miami 84 54 67 56 / 50 20 10 20
Naples 79 44 63 47 / 70 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday afternoon for FLZ069.
AM...Small Craft Advisory from 10 AM this morning to 1 PM EST Monday
for AMZ610-630-650-651-670-671.
GM...Small Craft Advisory from 10 AM this morning to 1 PM EST Monday
for GMZ656-657-676.
&&
DISCUSSION...59/RM
MARINE...59/RM
AVIATION...92/IRL
BEACH FORECAST...59/RM
FIRE WEATHER...59/RMHazardous weather outlook, Jan 7, 5:29 AM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 529 AM EST SAT JAN 7 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 072230- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 529 AM EST SAT JAN 7 2017 ...CHANCE OF THUNDERSTORMS... ...DANGEROUS MARINE CONDITIONS LATE TODAY AND OVER NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE GULF COAST BEACHES TODAY. FOR THE ATLANTIC COAST BEACHES, A MORE MODERATE RISK TODAY WILL TRANSITION TO A HIGH RISK LATER THIS EVENING AND OVER NIGHT. THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. THE MAIN THREATS EXPECTED ARE GUSTY WINDS AND LIGHTNING STRIKES. WATERSPOUTS: THERE IS A CHANCE OF WATERSPOUTS ACROSS THE GULF AND ATLANTIC WATERS TODAY. WIND: WITH THE STRONGER THUNDERSTORMS, GUSTY WINDS TO NEAR 40 MPH ARE POSSIBLE. OCCASIONAL GUSTS TO NEAR GALE FORCE MAY BE POSSIBLE ACROSS THE REGIONAL WATERS LATE TODAY AND OVER NIGHT. TEMPERATURES: THE WIND CHILLS ACROSS PORTIONS OF SOUTH FLORIDA COULD DROP TO NEAR 30 DEGREES OR JUST BELOW ACROSS THE NORTHWEST INTERIOR SECTIONS TONIGHT AND FROM 36 TO NEAR 45 DEGREES ACROSS MUCH OF INTERIOR SOUTH FLORIDA. WAVES: WINDS AND SEAS WILL RAPIDLY BUILD ACROSS THE REGIONAL WATERS LATE TODAY AND OVER NIGHT. DANGEROUS MARINE CONDITIONS WITH SEAS FROM 10 TO NEAR 14 FEET MAY BE POSSIBLE ACROSS PORTIONS OF THE GULF AND ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS TO HAZARDOUS MARINE CONDITIONS COULD LINGER INTO THE EARLY PART OF NEXT WEEK. A HIGH RISK OF RIP CURRENTS WILL BE ACROSS REGIONAL WATERS THROUGH THE WEEKEND AND LINGER INTO THE ATLANTIC WATERS UNTIL EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Jan 7, 7:59 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
759 AM EST SAT JAN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM MARINE TSTM WIND 52 E SOUTH BEACH 25.71N 79.30W
01/07/2017 M52 MPH AMZ671 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 52 MPH...45 KNOTS
WAS RECORDED BY THE WEATHER BUG MESONET SITE...BSRMA...
LOCATED AT THE BIMINI SANDS RESORT AND MARINA AT 745 AM
EST.
&&
EVENT NUMBER MFL1700016
KELLYThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 5:04 AM EST | Special Marine Warning | MFL | 26 min | |
| Jan 7, 5:37 AM EST | Special Marine Warning | MFL | 23 min | |
| Jan 7, 5:37 AM EST | Rip Current Statement | MFL | Broward, Collier, Miami-Dade, Palm Beach | 10 days |
| Jan 7, 6:02 AM EST | Special Marine Warning | MFL | 58 min | |
| Jan 7, 6:45 AM EST | Special Marine Warning | MFL | 90 min | |
| Jan 7, 7:09 AM EST | Special Marine Warning | MFL | 96 min | |
| Jan 7, 7:10 AM EST | Special Marine Warning | MFL | 65 min | |
| Jan 7, 8:15 AM EST | Special Marine Warning | MFL | 60 min | |
| Jan 7, 11:24 AM EST | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jan 7, 11:38 AM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 37 min |
| Jan 7, 11:39 AM EST | Special Marine Warning | MFL | 66 min | |
| Jan 7, 11:51 AM EST | Special Weather Statement | MFL | Broward | 39 min |
| Jan 7, 12:04 PM EST | Special Weather Statement | MFL | Collier | 41 min |
| Jan 7, 12:18 PM EST | Special Weather Statement | MFL | 42 min | |
| Jan 7, 12:20 PM EST | Special Marine Warning | MFL | 55 min | |
| Jan 7, 12:24 PM EST | Special Weather Statement | MFL | Monroe | 51 min |
| Jan 7, 1:01 PM EST | Special Marine Warning | MFL | 89 min | |
| Jan 7, 1:33 PM EST | Special Weather Statement | MFL | Broward, Miami-Dade | 57 min |
| Jan 7, 1:37 PM EST | Special Marine Warning | MFL | 83 min | |
| Jan 7, 2:29 PM EST | Special Marine Warning | MFL | 91 min |
Nearby
Wind Chill Advisories in Florida, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.